Alert archive / Maryland / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 26, 2001, 12:48 PM EDT for Garrett County, Maryland; Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2001, 12:48 PM EDT (16:48 UTC)
- Expired
- Jul 26, 2001, 3:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Garrett County, MD, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 261651 FFWPBZ MDC023-WVC077-261945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1248 PM EDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND PRESTON COUNTY IN WEST VIRGINIA * UNTIL 345 PM EDT * AT 1248 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN ACROSS SOUTHERN PRESTON AND SOUTHERN GARRETT COUNTIES. BETWEEN 2 AND 3 INCHES OF RAIN HAS ALREADY FALLEN THIS MORNING. ADDITIONAL RAIN WILL CAUSE SMALL STREAMS AND CREEKS TO OVERFLOW THEIR BANKS. ROADS COULD ALSO BECOME FLOODED AS WELL AS BASEMENTS AND LOW LYING AREAS. * SOME LOCATIONS IN THE WARNING INCLUDE...MOUNTAIN LAKE PARK... ROWLESBURG... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:14 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 10:14 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 1014 AM EDT THU JUL 26 2001 WILL UPDATE TO REMOVE MENTION OF MORNING FOG AND TAKE SHOWERS AND THUNDERSTORMS OUT OF NORTH AND WEST. WSR-88D SHOWS THE RAIN MOVING EAST THROUGH THE SOUTHERN ZONES. SURFACE MAP ANALYSIS SHOWED THE FRONT TO BE SOUTH OF PITTSBURGH SO I FEEL SAFE KEEPING RAIN JUST SOUTH. I DID ADD A MENTION OF THE RAIN BEING HEAVY AT TIMES THIS AFTERNOON. CAT FCSTID = 66 PIT 79 58 78 54 / 40 0 0 0 HLG 79 55 78 56 / 40 0 0 0 MGW 81 55 78 56 / 50 30 0 0 ZZV 80 56 78 56 / 40 0 0 0 PHD 80 56 78 56 / 40 0 0 0 FKL 75 53 75 50 / 30 0 0 0 DUJ 75 53 75 50 / 30 0 0 0 LBE 79 55 78 56 / 40 0 0 0 BTP 75 53 75 50 / 30 0 0 0 IDI 75 53 75 50 / 30 0 0 0 ODM 81 55 78 56 / 60 30 0 0 .PBZ... nMD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Local storm report, Jul 26, 10:38 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1038 AM EDT THU JUL 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM ANTRIM OH FLASH FLOODS
07/25/01 GUERNSEY A NUMBER OF COUNTY ROADS
FLOODEDNearby
Flash Flood Warnings in Maryland, 2001Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.